Alert archive / South Carolina / River Flood Warnings in 2016
River Flood Warning 5, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Feb 4, 2016, 3:40 PM EST for Orangeburg County, South Carolina. It took effect at Feb 5, 2016, 7:00 AM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2016, 3:40 PM EST (20:40 UTC)
- In effect from
- Feb 5, 2016, 7:00 AM EST
- Expired
- Feb 8, 2016, 7:00 PM EST
- In force
- 4 days
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 64 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point N. Fork Edisto River at Orangeburg (ORBS1). The gauge peaked at 8.31 ft at Feb 6, 2016, 7:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02173500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Feb 4, 2:02 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 4, 2:02 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 202 PM EST THU FEB 4 2016 .SYNOPSIS... A COLD FRONT CROSSING THE AREA WILL STALL NEAR THE COAST TODAY. SHOWERS WILL CONTINUE TODAY WITH COOLER AND MORE SEASONABLE CONDITIONS EXPECTED BEHIND THE FRONT FRIDAY INTO SATURDAY. ANOTHER AREA OF LOW PRESSURE WILL BRING A CHANCE FOR RAINFALL LATE IN THE WEEKEND...MAINLY TO THE EASTERN MIDLANDS. && .NEAR TERM /THROUGH TONIGHT/... WATER VAPOR IMAGERY SHOWS A DEEP LONGWAVE TROUGH EXTENDING ACROSS THE MIDDLE PART OF THE COUNTRY WITH SOUTHWESTERLY FLOW ALOFT OFF THE GULF OF MEXICO MOVING OVER THE SOUTHEASTERN STATES...ALLOWING MOISTURE TRANSPORT TO CONTINUE ACROSS THE EASTERN MIDLANDS. COLD FRONT AT 16Z NOW APPEARS TO BE ALONG THE SOUTH CAROLINA COAST. LOW- LEVEL DRIER AIR BEGINNING TO ADVECT INTO THE PIEDMONT AND WEST MIDLANDS...BUT EXTENSIVE MID AND HIGH LEVEL CLOUDS WILL REMAIN ACROSS THE AREA. RAIN MAINLY EAST OF THE AREA CLOSER TO THE FRONT. HOWEVER...MODELS SUGGEST RAIN MAY RE-DEVELOP IN THE EAST THIS AFTERNOON AND THIS EVENING AS STRONG MID LEVEL SHORT WAVE APPROACHES FROM THE WEST/WEAK SURFACE LOW OFFSHORE AND UPPER LEVEL DIVERGENCE ENHANCED BY ENTRANCE REGION 250MB JET. MOISTURE MAY BECOME MORE LIMITED LATER THIS EVENING. OVERALL TREND IS FOR DECREASING POPS. PRECIPITATION TODAY WILL BE MORE STRATIFORM IN NATURE AND FALL AT LOWER RATES OVER LONGER PERIODS OF TIME WHICH WOULD NOT EXCEED FLASH FLOOD GUIDANCE VALUES SO NO FLOOD WATCH WILL BE ISSUED. LOCALIZED FLOOD THREAT REMAINS POSSIBLE THOUGH AND WILL BE MONITORED THROUGH THE DAY. TEMPERATURES WILL GENERALLY BE COOLER TODAY IN THE 50S UNDER CLOUDS AND CONTINUED PERIODS OF RAIN CENTRAL AND EAST. AS THE UPPER LOW MOVES OVER THE REGION TONIGHT SURFACE LOW PRESSURE OFF THE COAST RAPIDLY LIFTS AWAY FROM THE AREA AND RAIN WILL COME TO AN END TO MAY BE LIGHT DRIZZLE. MOISTURE BECOMES SHALLOW BY 06Z. CLEARING EXPECTED COLD ADVECTION OCCURS TONIGHT AS HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING LOW PRESSURE SYSTEM AND LOWS WILL FALL INTO THE 30S BY EARLY FRIDAY MORNING. BREEZY AFTER 06Z AS COLD AIR ADVECTION DEVELOPS AND PRESSURE GRADIENT TIGHTENS AS WEAK LOW DEVELOPS OFF THE CAROLINA COAST. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... DRY AND TRANQUIL WEATHER EXPECTED ON FRIDAY INTO SATURDAY AS SURFACE RIDGE SETTLES OVER THE FORECAST AREA AND TRANSIENT FLAT UPPER RIDGE MOVES OVERHEAD PROVIDING MOSTLY CLEAR SKIES. MUCH COOLER 850MB TEMPS WILL RESULT IN HIGHS GENERALLY IN THE LOWER TO MID 50S DESPITE NEAR FULL SUNSHINE. STRONG RADIATIONAL COOLING FRIDAY NIGHT WILL SUPPORT OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S. ANOTHER UPPER TROUGH WILL MOVE ACROSS THE MISSISSIPPI VALLEY ON SATURDAY AND APPROACH THE REGION LATE SATURDAY AFTERNOON WHICH WILL INDUCE LOW PRESSURE CYCLOGENESIS OFF THE CAROLINA COAST...WHICH WILL HELP TO INCREASE CLOUDS OVER THE CENTRAL AND EASTERN PORTIONS OF THE AREA DURING THE AFTERNOON. TEMPERATURES WILL BE SIMILAR SATURDAY TO FRIDAY BUT MAYBE SLIGHTLY WARMER. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... UPPER TROUGH APPROACHING THE AREA BECOMES A CLOSED UPPER LOW SATURDAY NIGHT WHICH WILL CROSS THE REGION BY SUNDAY AND LOW PRESSURE WILL DEEPEN OFF THE SC COAST. BOTH THE LATEST GFS AND ECMWF HAVE THE LOW DEVELOPING FARTHER OFFSHORE THAN PREVIOUS RUNS. WILL CONTINUE MENTION OF A SMALL CHANCE POP FOR RAIN MAINLY EAST OF CAE LATE SATURDAY NIGHT AND SUNDAY ASSOCIATED WITH THIS BRIEF COASTAL LOW BUT RAINFALL AMOUNTS SHOULD BE MINIMAL. SOMEWHAT UNSETTLED FOR THE REMAINDER OF THE EXTENDED AS A LARGE UPPER TROUGH DEVELOPS OVER THE EASTERN U.S. SOME OF THE ENERGY WITH THAT SYSTEM WILL MOVE OVER THE SOUTHEAST GIVING ANOTHER LOW CHANCE FOR RAIN FOR MONDAY. THE UPPER TROUGH WILL PULL IN COLD POLAR AIR INTO THE AREA BY MIDWEEK. TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL DURING THIS PERIOD WITH HIGHS ONLY IN THE 40S BY MID WEEK NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... MVFR CONDITIONS LIKELY IMPROVING TO VFR LATE TONIGHT. CONFIDENCE HIGH FOR VFR ON FRIDAY. FRONT NEAR THE COAST THIS AFTERNOON. DEEP MOISTURE CONTINUES TO STREAM NORTHEAST ACROSS EAST SOUTH CAROLINA. MOST OF THE RAIN HAS MOVED EAST OF THE TERMINALS...ALTHOUGH LIGHT RAIN WILL CONTINUE AROUND OGB THROUGH THE AFTERNOON AND POSSIBLY INTO THE EVENING. MVFR CONDITIONS ACROSS EAST SOUTH CAROLINA...BUT AS WEAK LOW PRESSURE DEVELOPS OFFSHORE THIS EVENING LOWER CLOUDS MAY ADVECT BACK INTO THE MIDLANDS. SO EXPECT LOWER CEILINGS OVERNIGHT IMPROVING TOWARD MORNING. GUSTY NORTHWEST WINDS WILL DEVELOP BY AROUND 06Z...EXPECT GUSTS NEAR 20 KNOTS. WINDS WILL SHIFT TO NORTH EARLY FRIDAY AND REMAIN GUSTY THROUGH THE MORNING. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED FRIDAY. CHANCE OF RAIN AND RESTRICTIONS LATE SATURDAY AND SUNDAY...MAINLY SOUTH...BUT CONFIDENCE LOW. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. &&
Hazardous weather outlook, Feb 4, 4:12 AM EST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 412 AM EST THU FEB 4 2016 GAZ040-SCZ015-018-020-021-026-050915- LINCOLN-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD-SALUDA- 412 AM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ063>065-077-SCZ016-022-025-027>031-035>038-041-050915- MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 412 AM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. MINOR FLOODING MAY BE A CONCERN TODAY AS ANOTHER ROUND OF RAIN IS EXPECTED TO FALL OVER THE CENTRAL AND EASTERN MIDLANDS. 2-3 INCHES OF RAIN FELL ON WEDNESDAY AND THE GROUND IS SATURATED SO ADDITIONAL RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON ROADWAYS AND LEAD TO POSSIBLY LOCALIZED NUISANCE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:02 PM EST | Lake Wind Advisory | CAE | Calhoun, Clarendon | 18 hr |
Nearby
River Flood Warnings in South Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.